MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 11088483
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an unspecified number of bd alaris¿ extension sets leaked from the connection sites during use.The following information was provided by the initial reporter: "i have recently been made aware that our small bore iv extension tubing has been leaking at the connection sites consistently among multiple sets.This issue was as well reported to our cn on night shift by the mri technicians who noted that this issue was noted by other nurses from multiple units in the hospital.We do have some similar tubing with a different lot number that has not given us any issues so i do believe that this is isolated to this particular lot.".
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 03-may-2023.D4: medical device lot #: 23019058.D4: medical device expiration date: 05-jan-2026.H4: device manufacture date: 05-jan-2023.H6: investigation summary 11 samples were received and tested by our quality team.There were 6 lot#23019058 sets which two were used, the rest unused.There were 5 lot#23019035 sets all unused.All sets were tested and there were no issues except for one of the used lot#23019058 sets.This set was occluded at the male luer end which verified the complaint.A microscope was used and there was evidence of excess solvent (medical glue) applied to the junction.This is the root cause of the failure.There was an excess amount of solvent applied during assembly which led to the occlusion and leak realized by customer.A device history record review was performed and there were no relevant production issues or quality notifications with the mat # 11088483 sets of the following lots: 23019035 and 230190583.
 
Event or Problem Description

Brand Name
BD ALARIS¿ EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16665823
Report Number9616066-2023-00623
Device Sequence Number20351650
Product Code FPA
UDI-Device Identifier10885403234668
UDI-Public10885403234668
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2026
Device Catalogue Number11088483
Device Lot Number23019035
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown